Question about interactions

Thread starter #1
Been awhile since I posted so I figured I would come back with a question to test everyone. I'm actually hoping that Nelson might have an opinion on this.

I am secondary Hypogonadism brought on by Hereditary Hemochromatosis and have been on TRT for over a year. My current protocol is 150mg of Test E (75 twice a week), 300iu X2 per week and this has put me at the 950 ng/dl range consistently. All labs are right on mark with the exception of LDL as a result of a keto based lifestyle. So, TRT wise, I feel pretty dialed in.

For the HH side of things (for those that don't know what it is, it is a genetic iron overload situation), it's a mess. I am running low ferritin and iron levels but my Transferrin Saturation level (TSAT%) has me hovering around 60, which isn't safe and means that my body is storing too much iron. This despite being on a 500ml blood draw every 6 weeks.

About 4 weeks ago, I began displaying high estrogen symptoms (itchy nipples, sensitive and joint pain - which also have some similarities to HH symptoms, minus the sensitive nipples) so I went to my Urologist. He prescribed Arimidex as a precaution and sent me for labs. started the Arimidex and a few days later, the labs came back with T in the 980 range, E2 (non sensitive in Canada) at 146. Not wanting to crash my E2, I stopped the Arimidex pending a follow up.

A week later, I had to get labs for my HH and my TSAT % came in at 13 and a weeks later it was 23. Fast forward to today, 3 weeks off Arimidex, I got bloods drawn for HH. My TSAT% is already up to 57.

I've been searching for a causation link to the drop and Arimidex with only a few articles pertaining to a side effect noted as Arimidex Anemia for cancer patients. So my questions are:

1) has anyone experienced or is aware of Arimidex having this effect in the TRT world?
2) given the possibility that Arimidex might be my saving grace, not so much for E2 but more for an uncontrolled TSAT %, is it feasible to run at a higher T level to allow for long term Arimidex usage i.e cause greater aromatization to keep from crashing E2?
3) at .25mg once or twice a week, how long would it take for the more negative aspects of Arimidex to show?
 
Last edited:
#5
Been awhile since I posted so I figured I would come back with a question to test everyone. I'm actually hoping that Nelson might have an opinion on this.

I am secondary Hypogonadism brought on by Hereditary Hemochromatosis and have been on TRT for over a year. My current protocol is 150mg of Test E (75 twice a week), 300iu X2 per week and this has put me at the 950 ng/dl range consistently. All labs are right on mark with the exception of LDL as a result of a keto based lifestyle. So, TRT wise, I feel pretty dialed in.

For the HH side of things (for those that don't know what it is, it is a genetic iron overload situation), it's a mess. I am running low ferritin and iron levels but my Transferrin Saturation level (TSAT%) has me hovering around 60, which isn't safe and means that my body is storing too much iron. This despite being on a 500ml blood draw every 6 weeks.

About 4 weeks ago, I began displaying high estrogen symptoms (itchy nipples, sensitive and joint pain - which also have some similarities to HH symptoms, minus the sensitive nipples) so I went to my Urologist. He prescribed Arimidex as a precaution and sent me for labs. started the Arimidex and a few days later, the labs came back with T in the 980 range, E2 (non sensitive in Canada) at 146. Not wanting to crash my E2, I stopped the Arimidex pending a follow up.

A week later, I had to get labs for my HH and my TSAT % came in at 13 and a weeks later it was 23. Fast forward to today, 3 weeks off Arimidex, I got bloods drawn for HH. My TSAT% is already up to 57.

I've been searching for a causation link to the drop and Arimidex with only a few articles pertaining to a side effect noted as Arimidex Anemia for cancer patients. So my questions are:

1) has anyone experienced or is aware of Arimidex having this effect in the TRT world?
2) given the possibility that Arimidex might be my saving grace, not so much for E2 but more for an uncontrolled TSAT %, is it feasible to run at a higher T level to allow for long term Arimidex usage i.e cause greater aromatization to keep from crashing E2?
3) at .25mg once or twice a week, how long would it take for the more negative aspects of Arimidex to show?
Having HH with low ferritin and iron and elevated TSAT% I would say you are suffering from IRON AVIDITY and you have become iron deficient from too frequent phlebotomies.

http://www.irondisorders.org/Websites/idi/Images/NanogramsDEC2010R.pdf

I would not consider itchy/sensitive nipples indicative of high e2 symptoms and joint pain is usually seen with low e2.

As you know we did not have the pleasure of the estradiol (sensitive assay) in Canada but it is now available at DYNACARE as of a few months ago.

Unless you were experiencing high e2 symptoms such as excess bloat, gyno (which is not common on trt unless one is genetically prone) or libido/ed issues and had blood work done with the estradiol (sensitive assay) test to confirm your e2 was elevated/high than you should have avoided starting an a.i.

I definitely would not rely on the estradiol (standard) test as it is meant for women and is not accurate in men (tends to overestimate).

You stated overall that you feel good and pretty dialed in on your protocol. I would not increase your t dose as your total t trough is already in the upper end of the physiological range although not sure what your free t sits at and where your shbg is at (low/mid/high).

Personally I would avoid the use of an aromatase inhibitor if one is not truly needed and if anything in order to manage the proper dose of a.i. the estradiol (sensitive assay) would be critical.
 
Thread starter #7
Thanks for the response.

I guess I should clear up a few things that I omitted from the original post. There are other symptoms that would have lead to the belief of high e2 not listed. However, as we share the same goof Dr you are aware that he is not a knee jerk kind of guy and the Arimidex was provided as a last case situation to address the potential need. As I have learned in my T journey, not everyone displays the same symptoms nor is it one size fits all. I will speak with the good Doc about the sensitive e2 on follow up but from most literature, including a great article on Peak T, for age, my level on non sensitive should be 70-90 ish.

Iron Avidity was considered as a possibility but was quickly ruled out as I did not respond to the normal protocol to deal with it. By removing phlebotomies, an Iron Avid person would return to a normal level for TSAT%. For me, my TSAT accelerated to almost 80%. So, as best as my HH Doc can summarize, I have an aggressive form of HH that is has me at a low ferritin level with a higher TSAT%.

As the short term AI use was the only change in any variable, it would appear that I fit into the potential Arimidex Anemia side effect group. I asked the HH Doc and he indicated that here is a theoretical possibility that the Arimidex could cause the TAST drop. That is why I am asking if it is possible or if anyone has any knowledge / experience with this on the forum.

The bottom line is, if an AI is able to assist with controlling my TSAT%, are their long term harmful effects of low dosage use, can they be offset by increasing T dose?

Not to sound dramatic, to me, it could become a matter of a slow painful death due to excessive iron stores destroying my organs and sending me into organ (liver/kidney/heart) failure due to the damage or, addressing it through a hormonal balancing act. If and AI works doing double duty, I'm clear on my choice.
 
Top